Indiana, 2013Damaging Winds in Indiana, June 27, 2013
June 27, 2013 · NWS ILN · 2 events in 2 counties and zones
Afternoon convection across Indiana made it into eastern Indiana during the evening. One of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon convection across Indiana made it into eastern Indiana during the evening. One of these storms became severe. The main threat from this storm was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 7:05 PM EST, 1 minute earlier.
Area forecast discussion, Jun 27, 7:05 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT THU JUN 27 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST OF THE
OHIO VALLEY TONIGHT WITH AN ASSOCIATED TROUGH STRETCHING ACROSS
THE FORECAST AREA. A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE
WILL SITUATE ITSELF OVER THE EASTERN GREAT LAKES THROUGH THE
WEEKEND. OCCASIONAL CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE
EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATED FORECAST FOR TO ADJUST POPS AND WEATHER FOR ONGOING AND
EXPECTED CONVECTION OVER THE NEXT 6 HOURS. A FEW OF THE
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. LITTLE
CHANGE TO REMAINDER OF GRIDDED FORECAST FOR TONIGHT.
PREVIOUS...
SCATTERED SHOWERS HAVE BEEN DEVELOPING ACROSS THE EASTERN
COUNTIES. EXPECT THAT REGION TO HAVE THE BETTER COVERAGE OF
ACTIVITY THROUGH THE REST OF THE AFTERNOON. THUNDERSTORMS HAD
DEVELOPED OVER WISCONSIN THIS AFTERNOON AND WILL CONTINUE TO MOVE
SE AFTER SUNSET. NW WINDS ALOFT MAY BRING THIS CONVECTION INTO THE
SW ILN CWA DURING THE OVERNIGHT HOURS. HAVE DECREASED POPS WITH
DIURNAL CONVECTION AND INCREASED POPS SLIGHTLY AGAIN OVERNIGHT. IF
THESE STORMS SURVIVE INTO SE INDIANA AND SW OHIO...HAIL WOULD BE A
POSSIBILITY WITH SOME OF THESE STORMS DUE TO THE INSTABILITY AND
SHEAR AVAILABLE. LOW TEMPERATURES WILL REMAIN IN THE MID TO UPPER
60S TONIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE MODELS SEEM TO AGREE FAIRLY WELL FOR THE SHORT TERM FORECAST.
THE LARGE SCALE UPPER TROUGH OVER SE CANADA WILL GROW AND
RETROGRADE INTO THE OHIO VALLEY. AT THE SURFACE A LOW WILL
ESTABLISH ITSELF OVER THE GREAT LAKES AND SEVERAL UPPER
LEVEL DISTURBANCES WILL SWING ACROSS THE AREA.
TIMING OF CONVECTION WILL BE SOMEWHAT DIFFICULT. THIS PATTERN
SHOULD PROVIDE COOLER TEMPERATURES AND DIURNAL ISTABILITY. THIS
COMBINED WITH ANY WEAK FORCING ACROSS THE AREA WILL PROMOTE
OCCASIONAL CONVECTIVE CHANCES.
FRIDAY SHOULD SEE OVERALL DIURNAL CONVECTION WITH THE BEST
CHANCES IN THE NE CWA. CONVECTION WILL DECREASE FRIDAY NIGHT. THE
HIGHS FRIDAY WILL BE IN THE MIDDLE TO UPPER 80S AND THE LOWS
FRIDAY NIGHT WILL BE IN THE LOWER TO MIDDLE 60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER LEVEL TROUGH WILL SETTLE OVER THE EASTERN UNITED STATES
THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. A CLOSED 5H LOW IS
FORECAST TO DEVELOP WITHIN THE TROUGH TOWARD SUNDAY AND THEN
SLOWLY RETROGRADE BACK WEST INTO THE MID MISSISSIPPI VALLEY REGION
THROUGH WEDNESDAY AND THURSDAY. THIS WILL RESULT IN AN UNSETTLED
LONG TERM PERIOD WITH A CHANCE OF SHOWERS/THUNDERSTORMS PRETTY
MUCH EVERY DAY. TOUGH TO RULE OUT PCPN AT ANYTIME WITH WEAK
IMPULSES ROTATING THROUGH THE TROUGH AND AROUND THE LOW...BUT
THINK THERE WILL BE A MARKED DIURNAL ENHANCEMENT GIVEN THE TIME OF
YEAR. WILL GO AHEAD AND GENERALLY KEEP THE HIGHEST POPS DURING THE
AFTERNOON INTO EARLY EVENING EACH DAY AND THEN TAPER THEM BACK
DURING THE OVERNIGHT/MORNING HOURS. WITH THE TROUGH/UPPER LEVEL
LOW OVERHEAD/NEARBY...8H TEMPS WILL REMAIN ON THE SEASONABLY
COOLER SIDE. THIS SHOULD HELP KEEP HIGHS IN THE MID TO UPPER 70S
THROUGH THE WEEKEND...THEN POSSIBLY WARMING INTO THE UPPER 70S TO
LOWER 80S THROUGH MID WEEK AS THE AIRMASS BEGINS TO SLOWLY MODIFY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED CONVECTION WILL OCCUR THROUGH THE EARLY PART OF THE
PERIOD. EXPECT BETTER CHANCE OF ACTIVITY POTENTIALLY IMPACTING ANY
TERMINALS TO BE IN CENTRAL OHIO. SO ONLY INCLUDED PRECIPITATION
MENTION THERE FOR INITIAL ISSUANCE. APPEARS THAT SHOWERS AND
THUNDERSTORMS MAY DROP SOUTHEAST INTO THE REGION OVERNIGHT. QUITE
A BIT OF UNCERTAINTY WITH THIS POSSIBILITY. BUT FELT IT WARRANTED
A FEW HOURS OF VCTS. OUTSIDE OF ANY CONVECTION HAVE KEPT
CONDITIONS VFR THROUGH THE TAF PERIOD. COULD HAVE SOME WIND GUSTS
DEVELOP LATE IN THE PERIOD.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...JGL
AVIATION...NOVAK
Hazardous weather outlook, Jun 27, 3:14 AM EST, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
414 AM EDT THU JUN 27 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
414 AM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...THERE IS A CHANCE THAT A FEW STORMS COULD BECOME STRONG
TO SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HATZOS
In the hours before
Local storm report, Jun 27, 1:54 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN RIBOLT 38.57N 83.52W
06/27/2013 M2.54 INCH LEWIS KY TRAINED SPOTTER
&&
SNYDERSpecial weather statement, Jun 27, 5:36 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT THU JUN 27 2013
OHZ044-272300-
LOGAN OH-
636 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY THROUGH 700 PM
EDT...
AT 633 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAKEVIEW...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RUSSELLS POINT...BELLE
CENTER AND BELLEFONTAINE.
ALSO...LEWISTOWN...MCMORRAN...HUNTSVILLE...NORTHWOOD...NEW
JERUSALEM...ZANESFIELD AND RUSHSYLVANIA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4053 8388 4053 8385 4047 8353 4028 8372
4048 8400 4050 8400 4054 8396 4054 8389Special weather statement, Jun 27, 6:28 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT THU JUN 27 2013
INZ058-066-280015-
FRANKLIN IN-FAYETTE IN-
728 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE AND WESTERN
FRANKLIN COUNTIES THROUGH 815 PM EDT...
AT 726 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 13 MILES
NORTHWEST OF GLENWOOD...MOVING SOUTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
NICKEL SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG.
ALSO...GLENWOOD...BUNKER HILL...COLUMBIA...NULLTOWN...ALPINE...
ANDERSONVILLE...EVERTON...LAUREL...BUENA VISTA AND BLOOMING GROVE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3979 8530 3953 8503 3933 8510 3931 8517
3931 8522 3929 8528 3932 8531Thunderstorm Wind, Fayette
- When
- June 27, 7:06 PM EST to 7:10 PM EST
- Where
- Fayette County, 0.69 mi S of Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.570, -85.300
One tree was downed south of Glenwood due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 27, 7:15 PM EST to 7:19 PM EST
- Where
- Franklin County, 0.87 mi NE of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.440, -85.270
One tree was downed near Buena Vista due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459438, 459439.